Hail, Miller
- When
- April 15, 12:15 AM CST
- Where
- Miller County, 2.21 mi NE of Texarkana
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.450, -94.020
A strong upper level trough of low pressure moved into the southern plains, producing strong lift across portions of the Middle Red River Valley of Southeast Oklahoma, Northeast Texas and Southwest Arkansas and Northwest Louisiana. A dryline pushed into Eastern Oklahoma and Northeast Texas during the late afternoon and evening hours of April 14th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A strong upper level trough of low pressure moved into the southern plains, producing strong lift across portions of the Middle Red River Valley of Southeast Oklahoma, Northeast Texas and Southwest Arkansas and Northwest Louisiana. A dryline pushed into Eastern Oklahoma and Northeast Texas during the late afternoon and evening hours of April 14th. The atmosphere was moderately unstable across the region and the environment was conducive for supercells to develop. A few of these storms developed, producing a few tornadoes across McCurtain County with large hail and damaging wind gusts noted across the remainder of the region. This activity continued into the early morning hours of April 15th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 14, 10:42 PM CST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1142 PM CDT THU APR 14 2011
.UPDATE...
SEVERE THUNDERSTORM 138 IS NOW IN EFFECT FOR MUCH OF EAST TEXAS
AND PORTIONS OF NORTH LOUISIANA AS A COLD FRONT PUSHES SOUTHEAST
FROM OKLAHOMA AND NORTH-CENTRAL TEXAS ACROSS THE FOUR STATE
REGION. CHARACTERISTICS OF THIS LINE OF CONVECTION INCLUDE BOWING
SEGMENTS WITH DAMAGING WINDS AS WELL AS ISOLATED TORNADOES. EXPECTING
THIS CONVECTIVE LINE TO CONTINUE EASTWARD OVERNIGHT WITH SEVERE
THREAT CONTINUING. /05/
&&
.PREV DISCUSSION... /ISSUED 939 PM CDT THU APR 14 2011/
DISCUSSION...
DRYLINE/COLD FRONT APPARENT ON RADAR IMAGERY AS A LINE OF
THUNDERSTORMS EXTENDING FROM NEAR TULSA OKLAHOMA TO MINERAL WELLS
TEXAS...QUICKLY MOVING EAST TOWARD THE FOUR STATE REGION.
TORNADO WATCH 135 IS NOW IN EFFECT THROUGH 4 AM FOR PORTIONS OF
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHERN ARKANSAS.
LATEST UPPER AIR SOUNDING FROM KSHV INDICATES A VERY UNSTABLE
AIRMASS. CONTRIBUTING FACTORS FOR STRONG TO SEVERE CONVECTION
INCLUDE LIFTED INDEX VALUES AROUND -5...CAPE VALUES NEAR 2000
J/KG...AND STEEP LAPSE RATES. HOWEVER...MID-LEVEL CAP REMAINS AN
INHIBITING FACTOR. ASSUMING THE INVERSION MANAGES TO
BREAK...CONVECTION COULD STRETCH FURTHER SOUTH INTO NORTH
LOUISIANA. OTHERWISE...EXPECTING THE SEVERE WEATHER THREAT TO
REMAIN PRIMARILY NORTH OF INTERSTATE 20.
OTHERWISE...FORECAST LOOKS ON TRACK WITH A LAKE WIND ADVISORY ALSO
IN EFFECT FOR FRIDAY.
AVIATION...
VFR FLIGHT CONDITIONS AREAWIDE THIS EVENING. HOWEVER WITH TSTMS
CURRENTLY OCCURRING TO THE WEST AND NORTH OF THE FOUR STATE REGION...
EXPECT FLIGHT CONDITIONS TO DETERIORATE AFTER 03Z FROM THE NORTHWEST.
ALSO...WITH STRONG SOUTHERLY LOW LEVEL WIND...MVFR CIGS WILL RETURN
TO MUCH OF THE AREA AFTER 06Z. BY 09Z...A COLD FRONT AND DRYLINE
WILL MOVE INTO THE REGION FROM THE WEST...SHIFTING SURFACE WINDS TO
THE WEST AND NORTHWEST...ENDING THE CONVECTION...AND RETURNING
FLIGHT CONDITIONS TO VFR. THE FRONT WILL REACH A MLU TO LFK LINE BY
15Z. WESTERLY WIND WILL INCREASE AFTER 15Z...REACHING 20 KTS WITH
GUST TO 30 KTS...CONTINUING UNTIL 16/00Z. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 76 49 74 48 / 60 20 10 10 10
MLU 66 80 48 73 47 / 40 30 10 10 10
DEQ 55 71 41 71 40 / 60 20 10 10 10
TXK 60 74 44 71 47 / 60 20 10 10 10
ELD 61 75 46 71 44 / 60 30 10 10 10
TYR 58 75 47 75 50 / 60 10 10 10 10
GGG 61 76 47 74 47 / 60 20 10 10 10
LFK 64 81 47 77 48 / 30 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 10 AM TO 8 PM CDT FRIDAY FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY FROM 10 AM TO 8 PM CDT FRIDAY FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
RED FLAG WARNING FROM 1 PM TO 7 PM CDT FRIDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY FROM 10 AM TO 8 PM CDT FRIDAY FOR THE
FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY FROM 10 AM TO 8 PM CDT FRIDAY FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
RED FLAG WARNING FROM 10 AM TO 7 PM CDT FRIDAY FOR THE FOLLOWING
ZONES: TXZ124>126-136>138-149>153-165>167.
&&
05/14HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1158 AM CDT THU APR 14 2011 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-151200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS- 1158 AM CDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING. A STRONG UPPER LOW WILL MOVE OVER THE AREA TONIGHT. IN ADDITION...A SURFACE LOW MAY DEVELOP OVER THE I-30 CORRIDOR THIS EVENING...WHICH WOULD ENHANCE THE TORNADO THREAT. THEN...LATER IN THE EVENING...AS THE DRYLINE AND COLD FRONT PUSH EASTWARD...MORE THUNDERSTORMS WILL DEVELOP...SOME WITH LARGE HAIL OR BOWING SEGMENTS CAPABLE OF PRODUCING DAMAGING WINDS. THE THREAT SHOULD BE COMING TO AN END AFTER MIDNIGHT AS DRIER AND MORE STABLE AIR SPREADS IN FROM THE WEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FEW THUNDERSTORMS MAY LINGER EARLY FRIDAY MAINLY OVER SOUTH ARKANSAS. OTHERWISE...THE NEXT CHANCE FOR THUNDERSTORMS WILL BE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS WILL BE NEEDED LATE THIS AFTERNOON AND CONTINUING INTO TONIGHT. ARZ072-073-LAZ001>006-010>014-TXZ124>126-136>138-150-151-151200- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-WOOD-UPSHUR- MARION-SMITH-GREGG-HARRISON-RUSK-PANOLA- 1158 AM CDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A DRYLINE AND COLD FRONT WILL PUSH EASTWARD THIS EVENING AND OVERNIGHT PRODUCING STRONG TO POSSIBLY SEVERE THUNDERSTORMS...SOME WITH LARGE HAIL OR BOWING SEGMENTS CAPABLE OF PRODUCING DAMAGING WINDS. THE THREAT SHOULD BE COMING TO AN AROUND DAYBREAK AS DRIER AND MORE STABLE AIR SPREADS IN FROM THE WEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FEW THUNDERSTORMS MAY LINGER EARLY FRIDAY MAINLY OVER SOUTH ARKANSAS AND NORTH LOUISIANA. OTHERWISE...THE NEXT CHANCE FOR THUNDERSTORMS WILL BE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE NEEDED THIS EVENING AND TONIGHT. LAZ017>022-TXZ149-152-153-165>167-151200- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CHEROKEE- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1158 AM CDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL BE DEVELOPING ALONG A DRYLINE AND COLD FRONT OVERNIGHT. HOW FAR SOUTH THE DEVELOPING LINE MAY EXTEND IS STILL UNCERTAIN...BUT THE CHANCE FOR THUNDERSTORMS WILL BE DIMINISHING DURING THE EARLY PART OF FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FEW THUNDERSTORMS MAY LINGER EARLY FRIDAY MAINLY OVER LOUISIANA. OTHERWISE...THE NEXT CHANCE FOR THUNDERSTORMS WILL BE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT. 09
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1119 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM HAIL WATSON 34.43N 94.55W
04/14/2011 E1.00 INCH MCCURTAIN OK FIRE DEPT/RESCUE
&&
MHEMINGWThe Shreveport radar (KSHV), 112 km away, was scanning. The volume nearest the first event began at 06:16 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Several trees were downed across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 285817, 285818, 285815.